Posted by: Momof3 | 2011-08-30

Is Cholestrol pill causing lack of periods ?

Hi GynaeDoc.

I am 51 yrs old. have had 3 sons , 25, 22 &  17 and have type2 Diabetes. Dr has increased my Diabetic meds to 2 tabs Diamecron , -I used to take 1 and 3 tabs Glucophage XR (as before) this past month. I had blood tests done which showed its not under control &  he added a Cholesterol pill now too -Adco- Simvastatin 20mg. Been on the new tabs fro a month now. I was due to menstruate on 18th Aug -3 weeks now and no sign of it. i have symptoms of PMs, depression, irritability, bloated stomach, like i can burst. can this new cholesterol pill be causing the problem as I have been regular , every 28 days for yrs now. I did skip one month last year though. I am also worried about my liver as I have Thalaseamia B (not the bad one) &  according to dietdoc - one should take vit b6 &  12 to help the liver when taking this med. My GP says my good cholesterol is too low. Should I just wait it out &  see if my period returns next cycle or see my GP- I am not pregnant as hubby had vasectomy yrs ago. -so dont need to worry about that now.
Please advise.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageGynaeDoc

At your age, the likliest cause for the missed period is the start of menopause. I don't think that it is related to your medication. With menopause you usually start by skipping periods and they get less frequent till they stop altogether.

Best wishes

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.